Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 24, 2024, 2:50 PM EST. It took effect at Feb 25, 2024, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2024, 2:50 PM EST (19:50 UTC)
- In effect from
- Feb 25, 2024, 7:00 AM EST
- Expired
- Feb 25, 2024, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
051 WHUS71 KBUF 241950 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 250 PM EST Sat Feb 24 2024 LEZ041-250400- /O.NEW.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 250 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-250400- /O.NEW.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 250 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-250400- /O.NEW.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 250 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
467 WHUS71 KBUF 250259 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 959 PM EST Sat Feb 24 2024 LEZ041-251100- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 959 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-251100- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 959 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-251100- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 959 PM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
448 WHUS71 KBUF 250830 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 330 AM EST Sun Feb 25 2024 LEZ041-251630- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 330 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-251630- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 330 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-251630- /O.CON.KBUF.SC.Y.0021.240225T1200Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 330 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
262 WHUS71 KBUF 251410 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 910 AM EST Sun Feb 25 2024 LEZ041-260000- /O.CON.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 910 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-260000- /O.CON.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 910 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-260000- /O.CON.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 910 AM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
714 WHUS71 KBUF 252055 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 355 PM EST Sun Feb 25 2024 LEZ020-LOZ030-252200- /O.CAN.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 355 PM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below small craft criteria. $$ LEZ041-260000- /O.CON.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 355 PM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-260000- /O.CON.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 355 PM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS71 KBUF 252333 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 633 PM EST Sun Feb 25 2024 LEZ041-260045- /O.EXP.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 633 PM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds and waves are below small craft advisory criteria. $$ LOZ042-260045- /O.EXP.KBUF.SC.Y.0021.000000T0000Z-240226T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 633 PM EST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds and waves are below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 1:01 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 24, 1:01 PM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 101 PM EST Sat Feb 24 2024 .SYNOPSIS... Cold albeit mostly dry weather will last through tonight before high pressure building along the East Coast initiates a warming trend through midweek. Temperatures surging well into the 60s Tuesday and Wednesday will be accompanied by a widespread soaking rain, followed by another short-lived cool down Thursday. && .NEAR TERM /THROUGH SUNDAY/... A cold air mass will briefly be across the region today, with the 12Z Buffalo sounding showing temperatures beneath an inversion down to -16C at around 875mb. This is not generating much lake effect clouds due to the dry air mass, but there will be some scattered to broken lake cumulus downwind of the lakes through tonight. A few flurries can't be ruled out east of Lake Ontario tonight, but no accumulation is expected. There will be fairly good radiational cooling conditions this evening as surface high pressure moves across the region. Southerly winds of 5 to 10 mph will develop from west to east later tonight. Lows will mainly be in the teens, but single digits and even a few below zero readings can be expected east of Lake Ontario. Sunday, the surface high pressure will drift off the east coast. Meanwhile, a mid level trough and surface cold front will advance east across Ontario. Any showers associated with this should stay to our north and west during the day, but the tightening pressure gradient will cause it to become windy. Partial mixing of a 40 knot low level jet will support 40 mph gusts across the Niagara Frontier, with gusts to 30 mph at most other locations. It will also be considerably warmer, with highs mainly in the 40s. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... Sunday night, the passage of the mid level trough and cold front may support a few scattered rain/snow showers. The best chance of measurable precipitation will be east of Lake Ontario where moisture and forcing are a little better, and will be enhanced by westerly upslope flow into the higher terrain. A coating to an inch of snow is possible across the higher terrain of the Tug Hill and western foothills of the Adirondacks. Monday, the trough and cold front will exit east across New England. Any lingering light snow showers east of Lake Ontario will end in the morning. A weak ridge of surface high pressure will then build into the eastern Great Lakes Monday afternoon before drifting east across New England Monday night. This will bring a return to dry weather and partial clearing. Temperatures will quickly rebound to above average Sunday through Monday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A progressive pattern will remain in place across the US through the long term period. Well above average temperatures will continue most of the time, with the exception of a one day return to cold on Thursday. A strong Pacific origin trough will race east across the nation through the middle of next week, moving from the Pacific Northwest Tuesday to the western Great Lakes by Wednesday, then New England by Thursday. Tuesday will start dry, then broad warm advection and moisture transport ahead of the system will bring thickening clouds later in the day, and an increasing chance of showers by Tuesday night. It will turn unseasonably warm Tuesday, with highs at least in the upper 50s to lower 60s in many areas, with mid 60s possible across the lake plains of Western NY as southerly downslope winds increase. The most widespread rain will arrive late Tuesday night through Wednesday as strong DPVA and height falls overspread the eastern Great Lakes. A frontal wave will likely move northeast along the front prior to its arrival in our area, with the wave consolidating into a deepening area of low pressure over eastern Ontario or western Quebec by Wednesday, allowing the cold front to surge east across our region. Modest instability will develop late Tuesday night and Wednesday with MUCAPE of 100-200 J/kg, which may support a chance of a few isolated thunderstorms. Wednesday will still be warm early, possibly upper 50s to lower 60s just ahead of the cold front. Temperatures will then fall sharply later Wednesday and Wednesday night, allowing the rain to end as a few snow showers. A strengthening wind field will support windy conditions both ahead and behind of the cold front, with gusts of at least 30-40 mph, possibly stronger if the deeper model solutions verify. A brief push of much colder air will arrive later Wednesday night and Thursday. West to northwest flow of colder air will support some limited lake effect snow showers, but strong high pressure and much drier air arrive quickly by midday Thursday, limiting the lake effect potential. Surface high pressure will drift off the east coast by Friday, with southwest return flow supporting a return to above average temperatures after only 1 day of cold. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Most of the lake effect clouds have dissipated, with mainly scattered clouds downwind of the lakes. High pressure ridge will briefly move across the area this evening, then an increasing southerly return flow as the high moves off the New England coast on Sunday. Expect widespread VFR flight conditions for the 18Z Taf cycle. Becoming windy Sunday with gusts 25 to 30 kts at many locations. Outlook... Sunday night...MVFR/VFR with a chance of showers. Monday...VFR. Tuesday...Mainly VFR deteriorating to MVFR with increasing chances for showers from west to east. Tuesday night and Wednesday...MVFR/IFR with showers likely and isolated thunderstorms. Windy, with gusts to 40kts possible across the Niagara Frontier Wednesday. Thursday...VFR/MVFR. Lake effect stratus and a chance of snow showers south and east of the lakes. && .MARINE... High pressure will continue to build towards the waters, moving across Lake Ontario this evening. A tightening pressure gradient will then lead to these southwesterly winds freshening late tonight into Sunday morning, likely necessitating another round of SCA headlines across the waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel/PP NEAR TERM...Apffel SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...Apffel MARINE...Apffel
Hazardous weather outlook, Feb 24, 3:38 AM EST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 338 AM EST Sat Feb 24 2024 NYZ001>008-010>014-019>021-085-250845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 338 AM EST Sat Feb 24 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-250845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 338 AM EST Sat Feb 24 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-250845- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 338 AM EST Sat Feb 24 2024 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.